| Model Number |
105-5095-000 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an apollo catheter that ruptured during an onyx procedure.The patient was undergoing an onyx embolization procedure to treat an arteriovenous malformation (avm) of the right m3 artery segment.Vessel tortuosity was moderate.It was reported that all devices were prepared and the catheter flushed according to the instructions for use (ifu) though it was also noted that the catheter was not inspected or tested prior to use.During the procedure, the apollo catheter ruptured about 5cm from the distal tip during onyx injection, leading to some onyx being implanted in an unintended location.The onyx injection rate was 0.01ml.Though the catheter ruptured, it remained intact and no other damage to the catheter was observed.No friction or other difficulty occurred during delivery.There were no patient symptoms or complications associated with the event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the injection rate was followed as indicated in the ifu.The event required medical in tervention as the physician tried to use aspiration to suck out the unwanted onyx but was unsuccessful.The anatomical location of the apollo catheter tip was the m3.The procedure was completed with the unwanted onyx still sitting in a proximal vessel.It was unclear whether the physician paused during injection or whether it was a continuous injection of the liquid embolic agent.